Alert archive / California / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 54, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 9, 2012, 6:16 PM PDT for Imperial County, California; Yuma County, Arizona. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2012, 6:16 PM PDT (01:16 UTC)
- Expired
- Sep 9, 2012, 7:15 PM PDT
- In force
- 59 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
Counties Yuma County, AZ, Imperial County, CA
The radar
The Yuma radar (KYUX), 36 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 1.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -379 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
990
WUUS55 KPSR 100116
SVRPSR
AZC027-CAC025-100215-
/O.NEW.KPSR.SV.W.0054.120910T0116Z-120910T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
616 PM PDT SUN SEP 9 2012
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...
THIS INCLUDES THE CITIES OF...IMPERIAL...EL CENTRO...CALEXICO...
BRAWLEY...
WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA...
THIS INCLUDES THE CITIES OF...YUMA...SOMERTON...GADSDEN...
* UNTIL 715 PM PDT/715 PM MST/
* AT 612 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. IN ADDITION...DENSE BLOWING DUST MAY ACCOMPANY THIS
SEVERE STORM. THIS STORM WAS LOCATED NEAR SOMERTON...AND MOVING
WEST AT 15 MPH. POTENTIALLY DAMAGING WINDS WERE EXTENDING INTO
IMPERIAL COUNTY...WELL TO THE WEST OF THE THUNDERSTORM.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN
LUIS...ANDRADE...ALGODONES DUNES...EL CENTRO NAVAL
AIRFIELD...MT. SIGNAL...WESTMORLAND...HOLTVILLE AND GORDON'S
WELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE STORM TO ARRIVE BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
BLOWING DUST WILL ACCOMPANY THIS STORM. IF YOU ARE TRAVELING...BE
READY FOR A SUDDEN DROP IN VISIBILITY.
&&
LAT...LON 3249 11481 3250 11483 3253 11481 3262 11482
3265 11477 3271 11474 3265 11567 3267 11581
3343 11560 3290 11441 3244 11459
TIME...MOT...LOC 0114Z 106DEG 11KT 3258 11473
$$
WOODALL2 follow-up statements
068
WWUS55 KPSR 100143
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
643 PM MST SUN SEP 9 2012
AZC027-CAC025-100215-
/O.CON.KPSR.SV.W.0054.000000T0000Z-120910T0215Z/
YUMA AZ-IMPERIAL CA-
643 PM PDT SUN SEP 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM
PDT/715 PM MST/ FOR IMPERIAL AND WEST CENTRAL YUMA COUNTIES...
AT 640 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. IN ADDITION...DENSE BLOWING DUST MAY ACCOMPANY
THIS SEVERE STORM. THIS STORM WAS LOCATED 9 MILES EAST OF
GLAMIS......MOVING NORTHWEST AT 15 MPH.
STRONG WINDS FROM THIS STORM ARE SPREADING WELL TO THE WEST...AND
WILL MOVE THROUGH EL CENTRO...IMPERIAL...AND BRAWLEY BY 700 PM.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EL
CENTRO NAVAL AIRFIELD...MT. SIGNAL...WIEST...WESTMORLAND...SEELEY...
NILAND...IMPERIAL...HOLTVILLE...HEBER...EL CENTRO...DIXIELAND...
CALIPATRIA...CALEXICO...BRAWLEY...BONDS CORNER AND ALAMORIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
&&
LAT...LON 3294 11451 3245 11461 3249 11481 3250 11483
3253 11481 3262 11482 3265 11477 3271 11474
3265 11567 3267 11581 3343 11560
TIME...MOT...LOC 0142Z 114DEG 14KT 3297 11494
$$
WOODALL385
WWUS55 KPSR 100159
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
659 PM MST SUN SEP 9 2012
AZC027-CAC025-100215-
/O.CON.KPSR.SV.W.0054.000000T0000Z-120910T0215Z/
YUMA AZ-IMPERIAL CA-
659 PM PDT SUN SEP 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM
PDT/715 PM MST/ FOR IMPERIAL AND WEST CENTRAL YUMA COUNTIES...
AT 654 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GLAMIS...OR 30 MILES
EAST OF BRAWLEY...MOVING WEST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EL
CENTRO NAVAL AIRFIELD...MT. SIGNAL...WIEST...WESTMORLAND...SEELEY...
NILAND...IMPERIAL...HOLTVILLE...HEBER...EL
CENTRO...DIXIELAND...CALIPATRIA...CALEXICO...BONDS CORNER AND
ALAMORIO.
STRONG WINDS FROM THIS STORM ARE SPREADING WELL TO THE WEST...AND
WILL CONTINUE TO AFFECT EL CENTRO...IMPERIAL...AND BRAWLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
&&
LAT...LON 3294 11451 3245 11461 3249 11481 3250 11483
3253 11481 3262 11482 3265 11477 3271 11474
3265 11567 3267 11581 3343 11560
TIME...MOT...LOC 0158Z 111DEG 23KT 3300 11505
$$
WOODALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 3:30 PM PDT, 2 hours 46 minutes earlier.
Area forecast discussion, Sep 9, 3:30 PM PDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 330 PM MST SUN SEP 9 2012 .UPDATE...UPDATED AVIATION AND FIRE WX DISCUSSIONS. && .SYNOPSIS... A WEAK UPPER LOW WILL INTERACT WITH A MOIST AIRMASS OVER ARIZONA AND SOUTHEAST CALIFORNIA...LEADING TO ABOVE AVERAGE STORM CHANCES THROUGH TUESDAY. THERE WILL BE LARGE VARIATIONS IN STORM COVERAGE AND INTENSITY FROM DAY TO DAY...WITH STORMS LIKELY MONDAY AND TUESDAY OVER SOUTH-CENTRAL ARIZONA. HIGH TEMPERATURES WILL BE BELOW NORMAL THROUGH THURSDAY. DRY AIR MOVES IN DURING THE LATTER HALF OF THE WEEK WITH STORM CHANCES ENDING BY FRIDAY...ALONG WITH A GRADUAL WARMING TREND. && .DISCUSSION... TONIGHT THROUGH TUESDAY... TAKING A PEAK AT IR SATELLITE IMAGERY AND LIGHTNING...THERE IS CURRENTLY ALOT OF THUNDERSTORM ACTIVITY OVER THE NORTHERN GULF OF CALIFORNIA THIS AFTERNOON. TWO SEPARATE COMPLEXES HAVE EVOLVED AND HAVE JOINED FORCES...ONE ASSOCIATED WITH THE UPPER LEVEL LOW ON THE WEST SIDE OF THE GULF...AND ANOTHER THAT HAS PROGRESSIVELY MOVED NORTH ALONG THE EASTERN SHORE OF THE GULF OF CALIFORNIA. CLOUD TOPS ARE STARTING TO COOL NORTH OF THESE COMPLEXES OVER WESTERN PIMA/YUMA COUNTIES...SO STORM ACTIVITY WILL QUICKLY PICK UP AND ADVANCE NORTHWARD ACROSS THE SOUTHWEST AND CENTRAL DESERTS OF OUR CWA OVER THE NEXT COUPLE OF HOURS. ANY OF THESE STORMS THAT FORM WILL HAVE THE POTENTIAL TO PRODUCE BRIEF HEAVY RAINFALL...AND STRONG GUSTY WINDS THAT CAN GENERATE BLOWING DUST. THE LATEST MODELS CONTINUE TO SUGGEST THAT THE ATMOSPHERE WILL CONTINUE TO MOISTEN...UPWARDS TO AROUND 1.9IN OF PRECIPITABLE WATER PER RECENT FORECAST MODEL SOUNDINGS...AND THE MODELS ARE STILL IN GOOD AGREEMENT AS TO THE UPPER LOW DRIFTING A LITTLE WESTWARD THIS EVENING AND THEN GETTING PICKED UP BY THE WESTERLIES AND SLOWLY PUSHED NORTHEASTWARD ACROSS SOUTHERN CALIFORNIA AND ARIZONA MONDAY AND TUESDAY. EVEN THOUGH THERE CONTINUES TO BE SUBTLE TIMING AND PLACEMENT DIFFERENCES AMONGST THE MODELS WITH REGARD TO DYNAMICAL LIFTING MECHANISMS TO HELP STORMS FORM AND RING OUT THE MOISTURE...MONDAY AND TUESDAY STILL LOOK TO BE THE MOST ACTIVE DAYS. THE MAIN THREAT BOTH DAYS WILL BE FOR FLASH FLOODING AS STORMS WILL BE PRONE TO PRODUCE MODERATE TO HEAVY RAIN ACROSS MOST OF THE FORECAST AREA... THE FOCUS ALONG THE LOWER COLORADO RIVER VALLEY AND OVER YUMA AND LA PAZ COUNTIES MONDAY...THEN SHIFTING EAST OVER MARICOPA AND SOUTHERN GILA COUNTY BY TUESDAY. WILL PASS THIS THOUGHT ON TO FUTURE SHIFTS TO CLOSELY ASSESS THE NEED FOR A FLASH FLOOD WATCH ONE OR BOTH DAYS. DAYTIME TEMPERATURES WILL CONTINUE TO TREND BELOW NORMAL...AT LEAST THROUGH THURSDAY...ALL PREDICATED ON DAY TO DAY PRECIPITATION PATTERNS AND THE AMOUNT OF LINGERING CLOUD COVER. WEDNESDAY THROUGH SATURDAY...BEHIND THE DEPARTING TROUGH...DRY ADVECTION TAKES HOLD THE LATTER HALF OF THE WEEK WITH ONLY LOW END SLIGHT CHANCES LEFT WEDNESDAY AND THURSDAY...MAINLY OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA...BEFORE CHANCES DROP OFF ALTOGETHER FRIDAY AND SATURDAY. WITH THE DRY AIR AND THE SLOWLY BUILDING RIDGE...HIGH TEMPS SLOWLY WARM UP. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL... SHOWERS EAST OF THE PHOENIX METRO AREA THAT OCCURRED THIS MORNING AND EARLY AFTERNOON HAVE HELPED TO STABILIZE THE ATMOSPHERE. HOWEVER...CONVECTION IS EXPECTED TO REDEVELOP THIS AFTERNOON...BUT GENERALLY REMAIN WEST OF THE PHOENIX METRO AREA...FOCUSED MORE TOWARDS GILA BEND AND YUMA. OTHERWISE...THERE IS AN ABOVE AVERAGE CHANCE FOR AN OUTFLOW BOUNDARY CONTAINING STRONG WINDS AND BLOWING DUST TO REACH THE WEST VALLEY EARLY THIS EVENING. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH... LATEST SATELLITE AND RADAR IMAGERY SUGGEST CONVECTION WILL DEVELOP ACROSS SOUTHWESTERN AZ THIS AFTERNOON...PERHAPS REACHING SOUTHEASTERN CA THIS EVENING. CHANCE FOR SHOWERS AND THUNDERSTORMS IS HIGHER THAN NORMAL AT KIPL AND VCSH HAS BEEN INCLUDED IN THE TAFS. PROBABILITIES ARE SOMEWHAT LOWER AT KBLH. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG DOWNBURST WINDS...FREQUENT LIGHTNING AND HEAVY RAIN THAT WILL BRIEFLY LOWER VSBYS AND CIGS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... WEDNESDAY THROUGH SUNDAY... HIGH PRESSURE WILL BUILD ACROSS SOUTHERN CA...PRODUCING A DRY WEST TO NORTHWESTERLY FLOW ACROSS THE FORECAST AREA. MOISTURE WILL BE SCOURED OUT WEDNESDAY...BUT MAY STILL BE SUFFICIENT FOR ISOLATED SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE HIGHER ELEVATIONS. BUT BY THURSDAY...PRECIP CHANCES WILL BE NEGLIGIBLE. A WARMING TREND IS ALSO EXPECTED...WITH BELOW NORMAL TEMPERATURES APPROACHING NORMAL VALUES BY THE WEEKEND. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...MEYERS/AJ AVIATION...HIRSCH FIRE WEATHER...HIRSCH
Hazardous weather outlook, Sep 9, 3:44 PM PDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 344 PM MST SUN SEP 9 2012 AZZ021>023-026>028-101300- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 344 PM MST SUN SEP 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EVENING. STORMS THAT FORM OVER YUMA AND LA PAZ COUNTIES WILL BE MORE APT TO PRODUCE HEAVY RAIN THAT COULD LEAD TO LOCALIZED FLOODING CONCERNS. ACROSS MARICOPA AND NORTHWEST PINAL COUNTIES...THE STORM THREAT WILL BE MORE ISOLATED IN NATURE...BUT IT IS NOT OUT OF THE QUESTION FOR ANY STORM THAT FORMS TO PRODUCE STRONG GUSTY WINDS UP TO 40 MPH AND BLOWING DUST THAT COULD QUICKLY REDUCE VISIBILITIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWER AND THUNDERSTORMS ARE LIKELY MONDAY AND TUESDAY...AND THE POTENTIAL EXISTS FOR THESE STORMS TO PRODUCE MODERATE TO HEAVY AMOUNTS OF PRECIPITATION THAT COULD LEAD TO FLOODING IN SOME AREAS. STORM CHANCES TREND DOWN TO SLIGHT WEDNESDAY...AND GO AWAY ALTOGETHER THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND TUESDAY. AZZ024-101300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 344 PM MST SUN SEP 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STORM CHANCES CONTINUE THIS AFTERNOON AND EVENING...BUT STORMS ARE EXPECTED TO BE ISOLATED IN NATURE. ANY STORM WILL HAVE THE POTENTIAL TO PRODUCE BRIEF HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWER AND THUNDERSTORMS ARE LIKELY MONDAY AND TUESDAY...AND THE POTENTIAL EXISTS FOR THESE STORMS TO PRODUCE MODERATE TO HEAVY AMOUNTS OF PRECIPITATION THAT COULD LEAD TO FLOODING IN SOME AREAS. STORM CHANCES TREND DOWN TO SLIGHT WEDNESDAY...AND GO AWAY ALTOGETHER THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AZZ020-025-CAZ030>033-101300- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 344 PM MST SUN SEP 9 2012 /344 PM PDT SUN SEP 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ABOVE AVERAGE STORM CHANCES CAN BE EXPECTED THIS AFTERNOON AND EVENING. STORMS WILL HAVE MORE POTENTIAL TO PRODUCE FLOODING THAN GENERATING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWER AND THUNDERSTORMS ACTIVITY PEAKS MONDAY INTO TUESDAY...AND THE POTENTIAL EXISTS FOR THESE STORMS TO PRODUCE MODERATE TO HEAVY AMOUNTS OF PRECIPITATION THAT COULD LEAD TO FLOODING IN SOME AREAS. STORM CHANCES TREND DOWN TO SLIGHT BY LATE TUESDAY...AND GO AWAY ALTOGETHER THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Sep 9, 5:32 PM PDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
532 PM MST SUN SEP 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND GST YUMA 32.68N 114.62W
09/09/2012 M58 MPH YUMA AZ ASOS
&&
EVENT NUMBER PSR1200321
MBLocal storm report, Sep 9, 5:33 PM PDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
533 PM MST SUN SEP 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 2 NW YUMA 32.69N 114.64W
09/09/2012 E65 MPH YUMA AZ TRAINED SPOTTER
&&
EVENT NUMBER PSR1200322
MBSpecial weather statement, Sep 9, 5:51 PM PDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 551 PM MST SUN SEP 9 2012 AZZ026-027-100130- YUMA AZ-MARICOPA AZ- 551 PM MST SUN SEP 9 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA NORTHEASTERN YUMA COUNTY IN SOUTHWEST ARIZONA UNTIL 630 PM MST AT 548 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF SUNDAD...MOVING WEST AT 20 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL NORTHEASTERN YUMA COUNTY... HYDER... KOFA NATIONAL WILDLIFE REFUGE... SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3304 11381 3333 11373 3321 11330 3300 11334 TIME...MOT...LOC 0050Z 108DEG 16KT 3312 11341 DEWEY
Local storm report, Sep 9, 5:53 PM PDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
553 PM MST SUN SEP 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND GST YUMA 32.68N 114.62W
09/09/2012 M65 MPH YUMA AZ ASOS
YUMA AIRPORT
&&
EVENT NUMBER PSR1200323
MBLocal storm report, Sep 9, 6:01 PM PDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
601 PM MST SUN SEP 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 4 ESE SOMERTON 32.57N 114.66W
09/09/2012 YUMA AZ TRAINED SPOTTER
METAL SHED BLOWN 30 YARDS. 4 INCH TREE LIMBS BROKEN
OFF.
&&
EVENT NUMBER PSR1200324
MBLocal storm report, Sep 9, 6:14 PM PDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
614 PM MST SUN SEP 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HEAVY RAIN 4 ESE SOMERTON 32.57N 114.66W
09/09/2012 M0.75 INCH YUMA AZ TRAINED SPOTTER
RAINFALL IN 40 MINUTES
&&
EVENT NUMBER PSR1200325
MBThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 5:15 PM PDT | Severe Thunderstorm Warning | PSR | Imperial | 60 min |
| Sep 9, 5:59 PM PDT | Dust Storm Warning | PSR | 2 hr | |
| Sep 9, 6:54 PM PDT | Severe Thunderstorm Warning | PSR | San Bernardino | 38 min |
| Sep 9, 7:15 PM PDT | Special Weather Statement | PSR | Imperial | 60 min |
| Sep 9, 7:29 PM PDT | Areal Flood Advisory | PSR | Imperial | 2 hr |
| Sep 9, 8:10 PM PDT | Flash Flood Warning | PSR | Imperial | 3 hr |
| Sep 9, 8:16 PM PDT | Special Weather Statement | PSR | Imperial | 44 min |
| Sep 10, 2:11 PM PDT | Special Weather Statement | PSR | Riverside | 49 min |
| Sep 10, 2:42 PM PDT | Areal Flood Advisory | PSR | Riverside | 2 hr |
| Sep 9, 5:10 PM PDT | Areal Flood Advisory | PSR | Yuma | 2 hr |
| Sep 9, 5:27 PM PDT | Special Weather Statement | PSR | Yuma | 48 min |
| Sep 9, 5:51 PM PDT | Special Weather Statement | PSR | Yuma | 39 min |
| Sep 9, 6:26 PM PDT | Special Weather Statement | PSR | La Paz | 49 min |
| Sep 9, 7:08 PM PDT | Special Weather Statement | PSR | 67 min | |
| Sep 9, 7:26 PM PDT | Special Weather Statement | PSR | Maricopa | 49 min |
| Sep 9, 7:45 PM PDT | Special Weather Statement | PSR | Maricopa | 45 min |
| Sep 9, 8:00 PM PDT | Areal Flood Advisory | PSR | Yuma | 3 hr |
| Sep 10, 12:02 PM PDT | Special Weather Statement | PSR | Yuma | 43 min |
| Sep 10, 12:33 PM PDT | Areal Flood Advisory | PSR | Yuma | 117 min |
Nearby
Severe Thunderstorm Warnings in California, 2012Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.